# SDR 2015FA0000446

- Difficulty date: September 8, 2015
- Submitted: September 11, 2015
- Operation: General aviation
- Aircraft: N94AP
- Make and model: Hiller UH-12D
- Aircraft serial: 1211
- Aircraft time: 12,236 hours
- Engine: Allsn 250C20B
- Engine time: 10,489 hours
- System (JASC): 6220 · Main Rotor Head
- Part: Fork
- Part number: 521103
- Part serial: 11513P
- Condition: Cracked
- Location: Main Rotor Head
- Part time: 751 hours
- Component: Head, Hiller
- Component part number: 5143919
- Stage of operation: AG
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

THE ACFT WAS PERFORMING AERIAL APPLICATION UNDER RESTRICTED CATEGORY.  PRIOR TO 9/8/2015, THE PILOT REPORTED THE ACFT FLEW SMOOTH.  PILOT REPORTED THAT THE LAST FLIGHT ON 9/7/2015 THE ACFT DEVELOPED A SLIGHT LATERAL VIBRATION.  THE NEXT MORNING ON 9/8/2015, HE WENT BACK TO WORK, BUT AFTER 4 HOURS THE LATERAL VIBRATION HAD BECOME SEVERE AND MADE THE DECISION TO LAND AND INVESTIGATE.  THE PILOT, AFTER CONTACTING MAINTENANCE, PERFORMED A VISUAL CHECK OF THE MAIN ROTOR HEAD ASSEMBLY.  HE DISCOVERED A CRACK ON THE L/E OF THE MAIN ROTOR FORK IN THE AREA OF THE OTBD TENSION/TORSION PIN.  A VISUAL INSPECTION WAS PERFORMED AND DETERMINED THE CRACK MUST HAVE PROPAGATED FROM MFG TOOLING MARKS LOCATED ON THE INTERIOR SURFACE ADJACENT TO THE TT PIN BORE. THIS PN IS AFFECTED BY AD 86-17-02 WHICH WAS LAST PERFORMED, USING DYE CHECK, 29 HOURS AGO DURING A 100 HOUR INSPECTION, AT WHICH TIME NO DEFECTS WERE NOTED. 15 NEW PARTS FROM SAME PO IN STOCK WERE INSPECTED AND FOUND THE INTERIOR BORES ROUGH AND UNDERSIZED.  ESTIMATED INTERIOR SURFACE FINISH TO BE => 500 REVIEWING THE OEM BLUEPRINT, ALL SURFACES ARE SUPPOSED TO BE 32.  SUSPECT PARTS WERE NOT FINISHED TO BLUEPRINT. THE PART IS A FAA-PMA PART MADE BY MFG.  ANOTHER FORK SN 11527P, TTSN 781 WAS FOUND TO HAVE A 1" LONG CRACK IN THE SAME PLACE ON AN ACFT UNDERGOING MAINTENANCE.
